Advances in Differential Equations

Existence of eigenvalues for reflected Tricomi operators and applications to multiplicity of solutions for sublinear and asymptotically linear nonlocal Tricomi problems

Daniela Lupo, Anna Maria Micheletti, and Kevin R. Payne

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The dual variational method is applied to establish results on the multiplicity of solutions for nonlocal semilinear Tricomi problems of the type introduced in [9]. For classes of odd sublinear nonlinearities, the existence of infinitely many solutions as preimages of critical points of the dual functional at minimax values is established with the aid of the Krasnoselski genus. For classes of asymptotically linear nonlinearities the existence of at least one nontrivial solution is captured as the preimage of a mountain pass or a linking critical point of the dual functional. In all the cases, information on the eigenvalues of the inverse of the linear operator is needed and demonstrated. An analogous problem involving a second order ordinary differential operator and with homogeneous Cauchy conditions on one endpoint of an interval is resolved in the same way and the role of the nonlocal effect is studied in terms of the question of the uniqueness of the trivial solution.

Article information

Source
Adv. Differential Equations Volume 4, Number 3 (1999), 391-412.

Dates
First available in Project Euclid: 15 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366031041

Mathematical Reviews number (MathSciNet)
MR1671256

Zentralblatt MATH identifier
0954.35117

Subjects
Primary: 35M10: Equations of mixed type
Secondary: 34A12: Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions 47J30: Variational methods [See also 58Exx] 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)

Citation

Lupo, Daniela; Micheletti, Anna Maria; Payne, Kevin R. Existence of eigenvalues for reflected Tricomi operators and applications to multiplicity of solutions for sublinear and asymptotically linear nonlocal Tricomi problems. Adv. Differential Equations 4 (1999), no. 3, 391--412. https://projecteuclid.org/euclid.ade/1366031041.


Export citation